I am a Type 2 diabetic and have been taking Metformin 150 mg for around two years. Recently I had bloodworm done and my A1C went up to 6.9. I discussed with my doctor that my morning glucose checks were consistently high -- anywhere from 130 to 150s. This morning it was 166 which was an hour after getting up and a cup of coffee only.
When I talked to the doctor, he recommended increasing my med to 175 which I have been doing for about a week but am seeing absolutely no change and don't understand why.
Any advise or information would be greatly appreciated.
Thanks for your Reply!
The lowest strength of Metformin is 500 mg. You would need to test before the coffee for a true fasting reading. This post sounds unreal.
You obviously didn't see my last response. I didn't realize the typo when I said 150 mgs....it should have said 500 which was increased to 750. Still a week after the increase, I am not seeing any change in my readings.
Typically, I have always checked it first thing in the morning before i do anything but I am now trying to check it later in the morning as that is what other people have advised. Since I have been feeling sickly, it am waiting for consult my doctor regarding the change.
You're right - I didn't see your response since there were two separate posts and I answered the one at the top of the page.
I was told to check for my FBS upon rising. Everyone is different, but I personally find that if I wait until after I've showered and dressed, my reading is significantly higher than if I check upon rising. You should certainly take it before eating or drinking anything because you really want a true fasting number.
It will take more than a week to see any changes. You need to give this a month or so and then consult back with your doctor. I don't know if exercise is part of your routine or if you need to lose weight, but those two things are important factors in controlling your diabetes.
Thanks, Anon...appreciate the advice and will revert back to checking first thing when I get up.
And you could be right about the change in dosage. The past two mornings it has been significantly lower than last week. But also wonder if it was higher as I was having some other health issues at the time.......
Would like to inquire of everyone if they have heard anything about apple cider vinegar and any affect it could have on diabetes. I was told to take it with a little water and a teaspoon of natural honey. I realize that could have caused the higher readings also. Have stopped at this point but would like to start again, if it doesn't cause any more problems. Any comments?
I drink apple cider vinegar every day. This because of several references in books, magazines, and online that consider it helpful for glucose readings. Usually, best before a meal. I use two tablespoons in a large water glass. Not too bad in the beginning, but you can really get used to it. In the last century, there was a drink that farmers used in many areas that called for water, vinegar, ginger, and sugar, This was very popular when working in the fields-great thirst quencher. So often when I drink my vinegar water I add ginger to it-ginger has an spicy lemon taste-great in water. So I would definitely try the vinegar water, but don't add the honey.
Thank, Betatoo, I agree. I have read several articles that it was beneficial for glucose also. But at the same time, a lot of people think honey is good too!! Will start again and maybe try with my Splenda I use for my coffee. My doctor (cardiologist) has been recommending it for a few years for cholesterol control.
You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.
The opinions expressed in WebMD Communities are solely those of the User, who may or may not have medical or scientific training. These opinions do not represent the opinions of WebMD. Communities are not reviewed by a WebMD physician or any member of the WebMD editorial staff for accuracy, balance, objectivity, or any other reason except for compliance with our Terms and Conditions. Some of these opinions may contain information about treatments or uses of drug products that have not been approved by the U.S. Food and Drug Administration. WebMD does not endorse any specific product, service or treatment.
Do not consider Communities as medical advice. Never delay or disregard seeking professional medical advice from your doctor or other qualified healthcare provider because of something you have read on WebMD. You should always speak with your doctor before you start, stop, or change any prescribed part of your care plan or treatment. WebMD understands that reading individual, real-life experiences can be a helpful resource, but it is never a substitute for professional medical advice, diagnosis, or treatment from a qualified health care provider. If you think you may have a medical emergency, call your doctor or dial 911 immediately.